How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • Go back-and-forth until satisfied
    Rate the answer you receive.
Ask Dr. Loretta Your Own Question
Dr. Loretta
Dr. Loretta, Veterinarian
Category: Vet
Satisfied Customers: 31133
Experience:  25 years of experience in large and small animal medicine.
16881297
Type Your Vet Question Here...
Dr. Loretta is online now

Lola has a lot of fluid gathering in her stomach. she has

This answer was rated:

Lola has a lot of fluid gathering in her stomach. she has heart failure and is currently on 20mg of Frusemide as well as Cardalis 5mg.
JA: I'll do all I can to help. What type of animal are we talking about?
Customer: French Bulldog
JA: Have you spoken to a vet about heart failure yet? How long has this been going on with the French Bulldog?
Customer: most of her life. she is now 17 months old
JA: And what's the French Bulldog's name and age?
Customer: Name = Lola Heartfield
JA: Is there anything else the Vet should know?
Customer: she was previously on a different diuretic, Upward3mg, but was not doing well soon those so is now on this new brand. she improved a lot but is now starting to retain fluid. we suspect she is not on a high enough dose for her weight
Welcome to Justanswer. I am Dr. Loretta, a licensed veterinarian, and would like to assist you. I will respond quickly after reviewing your question.
I am so sorry  that Lola is not feeling well. She is quite young to have this disease but it must be a hereditary condition. It is common with this disease to cause fluid build up within her chest and abdomen. The lasix is used to reduce this fluid build up and it does appear that your veterinarian will need to increase this dose. This is one of the most common diuretics and very effective. Call your veterinarian and have them examine Lola to be sure that this is the best course of action.

Does that make sense to you?

Customer: replied 4 days ago.
we called the Vet first. they are closed

You can wait until they open. This can be serious but you have time to have her checked and your veterinarian to determine what dose will help Lola past this. I hesitate to tell you to increase this dose until your veterinarian can examine Lola….this is a very serious condition and must be monitored closely and given the correct medications to help Lola have a good quality of life. I hope that helps.

Customer: replied 4 days ago.
still no phone call! the number is ***** 465371.

I am so sorry but  I am unable to make phone calls but I am happy to answer any other questions.

Customer: replied 4 days ago.
no that doesn't help me at all. all I want is to know if it is ok to increase the tablets I can't see the vets till Monday the earliest.
Customer: replied 4 days ago.
it suppose to be 2mg per kg , she is on 20 mg. but she weighs now 12,800kg so I don't think she is getting the right amount

To be conservative until your veterinarian can examine Lola, you will be safe to increase the dose to 40 mg each dose. They may want to increase this more than this but this is a start that will not harm Lola…..it is best to increase the dose of medications slowly to nit shock her system. Good luck!!

Dr. Loretta and other Vet Specialists are ready to help you